I had Botox injected for crows feet and it drastically affected my vision. Really blurred vision, and the shots were not that close to the eye. Any advise on what I can tell my MD regarding WHERE to inject for crows feet so it does not affect the vision? Thank you.
How Can Botox Be Injected for Crows Feet Without Affecting my Vision?
Doctor Answers (12)
Botox for Crow's feet
Botox injections for crows feet lines, when injected properly, should never have any impact on vision. The muscle targeted when injected at this site is the orbicularis oculii muscle. This muscle is located around the eye and is active during smiling and squinting.
Botox for crow's
Injecting Botox for crow's feet show never affect your vision. You should never have to tell your doctor where to inject your Botox. That's his job to know that. Find yourself an expert injector, either a board-certified dermatologist or plastic surgeon and experience consistent, beautiful results every time.
Blurred vision after Botox Injections?
An experienced injector should know where to place the product without the patient telling him or her where to place it. When placed for Crow's feet, botox should be injected outside of the the bony rim of the eye socket closest to the ear on the same side. In theory, a misplaced or overzealous injection, could affect the muscles that affect eye motion (double vision), or make the upper lid droop. This droop also known as ptosis is rare but more common when injections are done between the eyes to get rid of the vertical lines between the eyebrows. If it happens, the upper lid can drop so that it essentially covers the pupil and thus obscures vision.
Michael Kim, MD
You might also like...
Botox should not affect your vision.
Botox injections for crow's feet should not affect your vision. You should have an ophthalmologist examine your eyes for another visual problem. You should have your Botox injections with an experienced dermatologist or plastic surgeon for the best possible results.
Blurred vision is very rare after botox. There can be different reasons for this complication from Botox
Botox might cause blurred vision by affecting one of the muscles that control eye movement and it might then cause "double vision". There have been rare reported effects of systemic effects such as blurred vision after Botox and it might not be the location in which it was injected but possibly some of the solution went into a microscopic vein which could occur to the most experienced doctor.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
Web reference: http://www.thenyac.com/botox/index.html
Can Botox affect vision?
Botox should not affect your vision at all. I would recommend an examination by an opthamologist to determine the cause of your affected vision. Blurred vision may be caused by a number of things, including but not limited to:
1) Certain medications
3) Specific eye conditions
In general, it is very important to have a physician with proper training administer your Botox injections to ensure the best possible result and minimize the chances of any negative side effects occurring. And you should not have to tell your physician where to inject the Botox, as they should already know if they are trained properly. Thanks and best of luck!
I don't know exactly what happened when you had the injection done.Usually the injection is lateral and effects the muscles that when they contract produce crows feet and should not actually affect your vision.
Botox Injections For Crows Feet
Crows feet result from the contraction of the obicularis oculii muscle which surrounds the eye and is active when smiling and squinting. This muscle is not directly involved with your vision and Botox treatments in this area should in no way affect your visual fields if performed correctly.
Botox for Crow's Feet
Botox injections, when done correctly will not affect your vision. If you are having to instruct your injector on how and where to inject, then I would suggest that you find a new injector, preferably a plastic surgeon certified by the American Board of Plastic Surgery. However, for instructional purposes, the injections should be at or lateral the lateral orbital rim (eye socket bone). If the injections are more medial (closer to the eye) then there is risk of affecting your eyelid muscles.
Web reference: http://www.ShaferPlasticSurgery.com
Botox injections to the crow's feet should NOT change your vision
Botox injection to the orbicularis muscle around the eye should not change your visual acuity in any way. Seek out a qualified Botox injector in your area !
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.